Alert archive / Texas / Flash Flood Warnings in 1996
Flash Flood Warning 2, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at May 5, 1996, 11:13 PM CDT for Howard County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 1996, 11:13 PM CDT (04:13 UTC)
- Expired
- May 6, 1996, 3:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Howard County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 4.2 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 180 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 4311 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 060415 FFWMAF TXC227-060800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 1113 PM CDT SUN MAY 5 1996 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 300 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHWEST TEXAS ...HOWARD COUNTY FLASH FLOODING CONTINUES TO BE REPORTED ACROSS HOWARD COUNTY. THE HOWARD COUNTY SHERIFFS OFFICE INDICATES THAT HIGHWAY 669 NEAR VEALMOOR...HIGHWAY 87 ABOUT 10 MILES NORTH OF BIG SPRING...AND SECTIONS OF THE SNYDER HIGHWAY ARE FLOODED AND HAVE BEEN BARRICADED. SHOWERS AND THUNDERSTORMS CONTINUE TO DECREASE ACROSS THE AREA AND REDEVELOPMENT IS NOT EXPECTED. HOWEVER...THESE AREAS WILL NEED SEVERAL HOURS FOR WATER LEVELS TO DECREASE AND THEREFORE A FLASH FLOOD WARNING IS IN EFFECT. THIS FLASH FLOOD WARNING REPLACES THE EARLIER WARNING FOR NORTHEAST HOWARD COUNTY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at May 5, 2:21 PM CDT, 8 hours 52 minutes earlier.
Area forecast discussion, May 5, 2:21 PM CDT, 8 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 219 PM CDT SUN MAY 5 1996 18Z SURFACE ANALYSIS SHOWS COLD FRONT EXTENDING FROM S HOB-N MAF-S SPS WITH A WEAK LOW BETWEEN INK AND MAF. APPEA
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:29 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 51 min |
| May 5, 7:41 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 49 min |
| May 5, 8:20 PM CDT | Severe Thunderstorm Warning | MAF | Borden | 65 min |
| May 5, 8:30 PM CDT | Flash Flood Warning | MAF | Howard | 4 hr |
| May 5, 8:31 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 64 min |
| May 5, 8:36 PM CDT | Severe Thunderstorm Warning | MAF | Martin | 49 min |
| May 5, 9:45 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 60 min |
| May 5, 9:58 PM CDT | Severe Thunderstorm Warning | MAF | Borden | 32 min |
| May 6, 3:37 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 53 min |
| May 6, 6:02 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 33 min |
| May 6, 6:25 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 35 min |
Nearby
Flash Flood Warnings in Texas, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.